Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/89694
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: A descriptive study of persistent oxaliplatin-induced peripheral neuropathy in patients with colorectal cancer
Author: Vatandoust, S.
Joshi, R.
Pitman, K.
Esterman, A.
Broadbridge, V.
Adams, J.
Singhal, N.
Yeend, S.
Price, T.
Citation: Supportive Care in Cancer, 2014; 22(2):513-518
Publisher: Springer-Verlag
Issue Date: 2014
ISSN: 0941-4355
1433-7339
Statement of
Responsibility: 
Sina Vatandoust, Rohit Joshi, Kenneth B. Pittman, Adrian Esterman, Vy Broadbridge, Jacqueline Adams, Nimit Singhal, Susan Yeend, Timothy Jay Price
Abstract: Background: Prolonged neurotoxicity after systemic chemotherapy has the potential to impact on quality of life. We explored the frequency of persistent peripheral neuropathy in patients who received oxaliplatin for colorectal cancer at two local centres. Patients and methods: Questionnaires were sent to patients who completed treatment with oxaliplatin for colorectal cancer at least 20 months prior to entering the study. Neuropathy questions were adapted from the FACT/GOG-Ntx (V.4) questionnaire. Results: Of the 56 eligible patients, 27 returned the questionnaire. Twenty-five patients (93 %) experienced neuropathic symptoms during their treatment; 11 had grade-2, and two had grade-3 symptoms. At the time of completing the questionnaire, 17 patients (63.0 %; 95%CI 43.9–79.4 %) were still symptomatic with 12 patients (44.4 %; 95%CI 26.8–63.3) having grade-2 or grade-3 symptoms and three patients (11.1 %; 95%CI 2.9–27.3) having grade-3 neuropathic symptoms. Participants who received more than 900 mg/m2 oxaliplatin had a significantly higher risk of persistent grade-2 or grade-3 neuropathy (p = 0.031, RR = 8.3 95%CI = 1.2–57.4). There was a trend toward increased risk of persistent neuropathy of any grade among participants with a history of regular alcohol use (p = 0.051; RR = 1.7 95%CI 1.0–2.8). Conclusion: Persistent oxaliplatin-induced neuropathy is not as uncommon as previously suggested, and the rate of grade-2 and grade-3 symptoms could be considerably higher than previous reports.
Keywords: Oxaliplatin; Neurotoxicity syndromes; Colorectal neoplasms; Antineoplastic agents; Colonic neoplasms; Rectal neoplasms; Antineoplastic combined chemotherapy protocols
Rights: © Springer-Verlag Berlin Heidelberg 2013
RMID: 0020134603
DOI: 10.1007/s00520-013-2004-3
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.